What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 21, 12:51 PM EST, 5 hours 22 minutes earlier.
Area forecast discussion, Apr 21, 12:51 PM EST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
151 PM EDT Sun Apr 21 2024
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE...
.NEAR TERM...
Issued at 146 PM EDT Sun Apr 21 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Showers and storms will build across the forecast area this
afternoon ahead of an advancing cold front moving in from out of
the west, with gusty winds building in from out of the southwest.
Potential for the formation of strong to severe storms will
increase this afternoon as the trough ahead of the cold front
interacts with diurnal heating this afternoon. Primary threats
associated with severe storms today will be damaging winds and
hail near 1 inch in diameter. Convection will dissipate and move
offshore later tonight with scattered lingering showers clearing
out by Monday morning. High temperatures today will occur ahead of
the frontal passage with max temps ranging into the upper 80s.
Overnight low temperatures will drop down into the 50s and the
lower 60s.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 146 PM EDT Sun Apr 21 2024
The cold front has made its way south and out of the area,
blazing a trail of cooler temperatures in the upper 60s to low 70s
behind it. Skies will be partly to mostly cloudy as moisture
trails behind the front with 20-35 percent chances of some
lingering rain showers and thunderstorms mainly east of Route 301.
Tuesday, Temperatures will begin to warm as high pressure fills in
behind the front bringing drier conditions and clear skies.
Temperatures will be in the mid to upper 70s, staying in the lower
70s along the coast.
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 146 PM EDT Sun Apr 21 2024
High pressure ridging settles over the area for wednesday
creating clear skies and allow temperatures to continue to
increase into the upper 70s to low 80s. A cold front looks to move
through the area wednesday evening/Thursday morning but
conditions look to be too dry for any precipitation at this time.
Temperatures will continue to warm, getting into the 80s by
Thursday with slightly cooler temperatures along the coast only
warming slightly by the weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 146 PM EDT Sun Apr 21 2024
Showers and thunderstorms will build across southeast Georgia and
northeast Florida today ahead of an advancing cold front.
There is a potential for strong to severe storms to form in
association with the front, capable of producing damaging winds
and small hail. Showers and storms will disperse and move offshore
tonight with drier conditions settling in over the region on
Monday.
&&
.MARINE...
Issued at 146 PM EDT Sun Apr 21 2024
A cold front will approach the area waters today and will bring
increased offshore winds and a chance of afternoon and evening
thunderstorms. The front will enter the southeast Georgia waters
late this afternoon and move through the rest of the coastal
waters tonight. A surge of northerly winds is expected behind the
front tonight and will lead to small craft advisories for most of
the area waters beginning on Monday. Winds will decrease and turn
onshore Tuesday to Wednesday as high pressure then builds across
area waters once again. Another cool front will pass through the
waters during the latter part of next week with onshore winds
returning by next weekend.
Rip Currents: A low-end moderate risk of rip currents for
northeast FL beaches today with surf up to 2 to near 3 ft based on
swells of 2 ft at 11 seconds. Increased threat of rip currents
and long shore currents expected Monday due to the gusty northerly
winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 54 71 47 77 / 20 0 0 0
SSI 56 69 55 72 / 50 10 0 0
JAX 56 71 52 74 / 60 10 0 0
SGJ 60 71 58 74 / 70 20 0 0
GNV 57 74 50 79 / 60 10 0 0
OCF 60 76 52 80 / 60 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 8 AM Monday to 3 PM EDT Tuesday for
AMZ470-472-474.
&&In the hours before
Special weather statement, Apr 21, 2:44 PM EST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
344 PM EDT Sun Apr 21 2024
GAZ162-163-212030-
Clinch GA-Echols GA-
344 PM EDT Sun Apr 21 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ECHOLS AND CLINCH
COUNTIES THROUGH 430 PM EDT...
At 343 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Valdosta, moving east at 50 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homerville, Argyle, Du Pont, and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3081 8310 3083 8310 3083 8309 3085 8309
3085 8301 3086 8301 3087 8297 3105 8297
3114 8265 3102 8259 3100 8256 3080 8250
3073 8313 3080 8313
TIME...MOT...LOC 1943Z 256DEG 42KT 3083 8318
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Apr 21, 3:31 PM EST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
431 PM EDT Sun Apr 21 2024
FLZ021-120-220-212115-
Western Hamilton FL-Eastern Hamilton FL-Suwannee FL-
431 PM EDT Sun Apr 21 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SUWANNEE AND HAMILTON
COUNTIES THROUGH 515 PM EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Springs, or 7 miles west of Suwannee River State Park, moving
east at 45 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, White Springs, Suwannee Springs, Suwannee River State Park,
Belmont, Blue Springs, and Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3054 8325 3062 8303 3060 8277 3036 8267
3035 8269 3034 8268 3033 8271 3033 8276
3030 8323 3031 8321 3035 8321 3035 8319
3038 8319 3039 8317 3041 8318 3042 8322
3046 8322 3047 8324
TIME...MOT...LOC 2031Z 259DEG 38KT 3042 8329
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Apr 21, 5:44 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
644 PM EDT Sun Apr 21 2024
FLZ021-030-422-522-212315-
Southeastern Columbia FL-Union FL-Southwestern Columbia FL-
Suwannee FL-
644 PM EDT Sun Apr 21 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN UNION...EAST CENTRAL
SUWANNEE AND SOUTHWESTERN COLUMBIA COUNTIES THROUGH 715 PM EDT...
At 643 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mcalpin, or 12 miles southeast of Live Oak, moving east at 45 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake City, Columbia, Wellborn, Providence, Five Points, Watertown,
and Mcalpin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3006 8303 3020 8301 3025 8279 3023 8258
2999 8253
TIME...MOT...LOC 2243Z 275DEG 37KT 3013 8289
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Apr 21, 6:03 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
703 PM EDT Sun Apr 21 2024
FLZ035-136-236-240-340-212330-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-Gilchrist FL-
703 PM EDT Sun Apr 21 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GILCHRIST...
SOUTHWESTERN ALACHUA AND NORTHWESTERN MARION COUNTIES THROUGH 730 PM
EDT...
At 703 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Trenton, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gainesville, Trenton, Archer, University Of Florida, Newberry, and
Micanopy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2965 8283 2977 8232 2947 8219 2947 8241
2948 8241 2948 8255 2954 8256 2953 8265
2956 8266 2956 8275 2958 8276 2958 8278
2959 8283
TIME...MOT...LOC 2303Z 264DEG 39KT 2957 8269
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ABSpecial weather statement, Apr 21, 6:06 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
706 PM EDT Sun Apr 21 2024
FLZ030-422-522-212330-
Southeastern Columbia FL-Union FL-Southwestern Columbia FL-
706 PM EDT Sun Apr 21 2024
...A STRONG THUNDERSTORM WILL IMPACT UNION AND SOUTHEASTERN COLUMBIA
COUNTIES THROUGH 730 PM EDT...
At 706 PM EDT, Doppler radar was tracking a strong thunderstorm near
Columbia, or 8 miles south of Lake City, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Butler, Worthington Spring, Worthington Springs, Palestine
Community, Upland Pines, Groves, Providence, Lulu, and Dukes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3015 8267 3012 8229 2995 8232 2996 8234
2993 8236 2994 8237 2992 8239 2993 8241
2992 8242 2993 8243 2993 8247 2994 8249
2994 8253 2999 8272
TIME...MOT...LOC 2306Z 282DEG 32KT 3007 8262
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AB